My husband was recently prescribed klono and cyproheptadine by his neurologist. He has been having symptoms for several weeks-bad enough to keep him basically on the couch and out of work. anyone tried this combination and what were the results? He tried cypro previously as a preventive but stopped taking it after 2 weeks. Dr. said he did not give it enough time to work. These drugs are making him very drowsy and so far still dizzy and unsteady. But he has only been taking both of them together for a couple of days.
I haven’t taken either, but I know that both can cause drowsiness. Klonopin usually only causes it in the beginning (a few days to 2-4 weeks), but I’m unsure about the cyproheptadine. In any case, the doc’s right, two weeks won’t cut it. At least a month, but preferably 2-2.5, before saying “nope, doesn’t work”. And even then, you might need dose adjustments… but if it doesn’t do ANYTHING at 2.5 months I’d give it up, no doubt about it. (That I in fact haven’t done so is another matter… goddamn withdrawal symptoms!)
Obviously, if it’s making things worse and/or you want to stop for some other reason, you shouldn’t just keep going, either.
What time of day is he taking the meds? If he is just starting out, I am assuming that the cyproheptadine is still once a day? If so, try taking them before bed so that he sleeps through the drowsiness part. I take Klonopin with a different preventative that does not cause drowsiness. I still take the klonopin before bed. It really doesn’t make me drowsy anymore, but it can give me some big problems getting out of bed, so I try to take it about an hour before bed.
Thanks for the reply. He takes 1/2 tab of klonopin 3 times a day and takes the cyproh at bedtime. He has a very difficult time getting out of bed. Yesterday and 2 days before that, he bascially slept about 8 hours during the day and then slept all night. But, impossible to know if that is the meds or the MAV because that has been one his symptoms in the past.
By the way, Brian, do you remember how long before you saw any relief from the meds?
That sounds like a combo between the meds and MAV. Before I had a proper diagonoses, and was taking the meds, I could sleep 8 hours during the day, then another 12 at bedtime. Migraines in general can leave you feeling pretty wiped out afterwards, but from my experience since I changed meds, I will sleep for about 2 to 4 hours after an attack, and still get 8 hours later that night.
How long before I started noticing results? For me it was just a few days. But I used to get so bad that I would fall (still do but much less frequent) anywhere from a few time a day to several times an hour. Within a few days, the falling stopped, but it took a few weeks for the dizzies to fade away.
I did some reading on Konopin for you and the article I read stated that klonopin should only make a person tired for the first couple of weeks. Hopefully this works out to be true for your husband. Since he is taking it three times a day, my guess is that the Klonopin is what is putting him to sleep right now. I only take it at bedtime so I can’t speak from personal experience. Since he is just starting the meds, I would recomend having him talk to his doctor about reducing the dosage to once a day at bedtime for now. The important thing to remember is to talk to the doctor before playing around with prescription dosages even when reducing.